Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 195, NWS New Orleans, LA

December 25, 2012Amite County, Wilkinson County, Mississippi; East Feliciana Parish, Pointe Coupee Parish, West Feliciana Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Dec 25, 2012, 1:45 PM CST for Amite County, Wilkinson County, Mississippi; East Feliciana Parish, Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 60 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 25, 2012, 1:45 PM CST (19:45 UTC)
Expired
Dec 25, 2012, 2:45 PM CST
In force
60 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties East Feliciana Parish, LA, Pointe Coupee Parish, LA, West Feliciana Parish, LA, Amite County, MS, Wilkinson County, MS

What was reported inside it

TimeReportWhereRemark
Dec 25, 2:32 PM CSTTSTM WND DMGCentreville, MSPOSSIBLE TORNADO DOWNED A MEDIUM SIZED TREE ON GORDON STREET.
Dec 25, 2:32 PM CSTNON-TSTM WND DMGCentreville, MSPOSSIBLE TORNADO DOWNED A MEDIUM SIZED TREE ON GORDON STREET.
Dec 25, 2:32 PM CSTTORNADOCentreville, MSCOUNTY EMERGENCY MANAGER REPORTED TWELVE TRAILERS HEAVILY DAMAGED AND ONE DESTROYED. HEAD START BUILDING ROOF HEAVILY DAMAGED. TWO HOUSES HEAVILY DAMAGED OR DESTROYED. BUSINESS BUILDING HEAVILY DAMAGED. LARGE NUMBER OF TREES KNOCKED DOWN. ONE INJURY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 25, 12:58 PM CSTTornado Watch PDSSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 253 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
253 m²/s²
0-3 km storm-relative helicity
361 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

228 
WUUS54 KLIX 251945
SVRLIX
LAC037-077-125-MSC005-157-252045-
/O.NEW.KLIX.SV.W.0195.121225T1945Z-121225T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
145 PM CST TUE DEC 25 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF JACKSON...
  NORTHWESTERN POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA...
  WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
  WESTERN AMITE COUNTY IN SOUTHERN MISSISSIPPI...
  WILKINSON COUNTY IN SOUTHERN MISSISSIPPI...

* UNTIL 245 PM CST

* AT 142 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 26 MILES NORTHWEST OF
  LETTSWORTH TO 17 MILES NORTHWEST OF LETTSWORTH TO 22 MILES WEST OF
  LETTSWORTH...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
  BORDELONVILLE TO BORDELONVILLE TO 16 MILES SOUTHWEST OF
  BORDELONVILLE...AND MOVING EAST AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BATCHELOR...FORT ADAMS...DOLOROSA...WAKEFIELD...WOODVILLE...
  SPILLMAN...NORWOOD...GLOSTER AND CENTREVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3133 9112 3135 9089 3125 9087 3082 9109
      3083 9181 3085 9183 3098 9181 3105 9173
      3105 9166 3099 9165 3103 9157 3106 9157
      3111 9163 3114 9163 3124 9156 3122 9152
      3124 9149 3128 9150 3133 9147 3138 9127
TIME...MOT...LOC 1945Z 258DEG 47KT 3123 9194 3107 9191
          3093 9203

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 25, 12:45 PM CST, 1 hour earlier.

Area forecast discussion, Dec 25, 12:45 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1245 PM CST TUE DEC 25 2012

.SOUNDING DISCUSSION...
RELEASED A 18Z SPECIAL FLIGHT IN SUPPORT OF ONGOING SEVERE WEATHER
OPERATIONS WITH APPROACHING COLD FRONT. THE SKY WAS MOSTLY CLOUDY
AT RELEASE WITH MODERATE CUMULUS CLOUDS IN THE AREA. AT THE
SURFACE SOUTHERLY WINDS WERE GUSTING TO AROUND 20KTS AT RELEASE
WITH RAPIDLY INCREASING WINDS WITH HEIGHT. MEAN LOW LEVEL WINDS
FROM THE SURFACE THROUGH 5K FEET ARE FROM THE SOUTH AT 40KTS. FROM
5K TO 10K FEET THE WINDS VEER SOME AND ARE FROM THE SOUTH-
SOUTHWEST AT 50KTS. STORM MOTION IS OVER 40KTS TO THE EAST. THE PW
VALUE WAS AT 0.93 INCHES. DRY AIR IS LOCATED ABOVE 550MB. THERE IS
A WARM NOSE AT 760MB. THE LIFTED INDEX OF -6.6 INDICATES LARGE
INSTABILITY. THE CAPE VALUE OF 2304 J/KG INDICATES A VOLATILE AND
UNSTABLE ENVIRONMENT. THE 0-3 KM STM REL HELICITY OF 558 ALSO INDICATES
AN ENVIRONMENT CONDUCIVE OF TORNADIC ACTIVITY.

&&

.AVIATION...
SQUALL LINE DEVELOPING OVER EAST TEXAS AND WEST LOUISIANA WILL BE
MOVING INTO THE AREA LATER TODAY. SEVERE THUNDERSTORMS WILL LIKELY
IMPACT THE AREA. ONLY INDICATION IN TAFS AT THIS TIME WILL BE TEMPO
VRB40KT TSRA GROUPS AT ALL SITES. WILL NEED AMENDMENTS TO COVER ANY
ACTUAL SEVERE THUNDERSTORMS THAT DEVELOP. OBS FROM HDC HAVE BEEN
MISSING SINCE 06Z...A TAF WAS ISSUED BASED ON GUIDANCE AND
SURROUNDING OBS...BUT AMENDMENTS WILL NOT BE DONE AS CONDITIONS ARE
EXPECTED TO CHANGE RAPIDLY AND OBS ARE STILL NOT BEING REPORTED TO
INDICATE THOSE CHANGES.

&&

.PREV DISCUSSION... /ISSUED 1049 AM CST TUE DEC 25 2012/

UPDATE...

UPDATED ZONES FOR ISSUANCE OF WIND ADVISORY...GENERALLY WEST OF
INTERSTATE 55 IN SOUTHEAST LOUISIANA. SEEING GUSTS OF 30-35 KNOTS
IN SOME AREAS WHERE SUNSHINE HAS BROKEN OUT. RAN IT UNTIL 00Z FOR
NOW...BUT WILL CONTINUE TO ASSESS FOR POTENTIAL EXTENSION BEHIND
FRONTAL PASSAGE. WILL CONTINUE WITH SEVERE WEATHER THREAT AS
CONVECTIVE LINE APPEARS TO BE GETTING ITS ACT TOGETHER IN EXTREME
EASTERN TEXAS. THIS LINE SHOULD TRANSLATE EASTWARD RATHER QUICKLY
DURING THE AFTERNOON HOURS. 35

PREV DISCUSSION... /ISSUED 827 AM CST TUE DEC 25 2012/

UPDATE...
.SOUNDING DISCUSSION...

WHILE THERE WERE A FEW ISSUES WITH THE FLIGHT THIS MORNING...A
SUCCESSFUL LAUNCH WAS STILL ACHIEVED. THE FLIGHT WAS DELAYED
AROUND 20 MINUTES DUE TO A THUNDERSTORM THAT PASSED OVER THE
STATION IN SLIDELL. ONCE THE SONDE WAS RELEASED IT WAS OBVIOUSLY
EXTREMELY DAMP AND WENT THROUGH A DRY AREA IN WHICH THE SENSOR
LIKELY COOLED RAPIDLY. PURGED ABOUT TWO MINUTES OF DATA AROUND 12K
FEET TO REMOVE THE WET-BULB EFFECT FROM THE SOUNDING.

ALL OF THAT SAID...THE SOUNDING POINTS TO WHAT HAS BEEN EXPECTED
ALL ALONG...A SIGNIFICANT SEVERE WEATHER OUTBREAK. PW VALUES ARE
UP TO AN INCH AND A QUARTER AND ARE LIKELY TO CONTINUE TO RISE.
THE LIFTED INDEX FROM THE SOUNDING WAS -7.5 WHICH SURELY POINTS
TO A HIGH SEVERE THUNDERSTORM POTENTIAL. CAPE IS MORE THAN
SUFFICIENT WITH A VALUE OF OVER 1800 J/KG AND IS LIKELY TO INCREASE
GIVEN THE HIGHER VALUES SHOWN ON THE KLCH SOUNDING. 0-3 KM SHEAR
ON THE ORDER OF 35 KNOTS WAS NOTED IN THE SOUNDING WITH WINDS OUT
OF THE SOUTH AT THE SURFACE QUICKLY SHIFTING TO THE SOUTHWEST AND
WEST. THIS IS PRODUCING STORM RELATIVE HELICITY VALUES AROUND 250
M2/S2 WHICH IS SUFFICIENT TO PRODUCE ROTATING STORMS. WET BULB ZERO
HEIGHTS ARE BELOW 10K FEET AND THE FREEZING LEVEL HEIGHT OF JUST
OVER 10K FEET ARE GOOD INDICATORS THAT LARGE HAIL COULD BE
ENCOUNTERED WITH ANY OF THESE STORMS. SOME LARGE HAIL HAS ALREADY
FALLEN WITH SOME OF THE STORMS TO OUR WEST THIS MORNING.

OVERALL...THE IDEA IS THAT THE ATMOSPHERE IS MORE THAN PRIMED FOR
SEVERE WEATHER TODAY AND IS ONLY LIKELY TO BECOME MORE FAVORABLE
AS WE MOVE INTO THE AFTERNOON HOURS WHERE A LULL IN CONVECTION
COULD ALLOW FOR ADDITIONAL SURFACE HEATING AND DESTABILIZATION OF
THE ATMOSPHERE. IT IS IMPERATIVE THAT ALL INTERESTS IN THE AREA
STAY INFORMED OF THE LATEST WEATHER INFORMATION TODAY...ESPECIALLY
IN LIGHT OF THE FACT THAT THERE WILL BE A SIGNIFICANT NUMBER OF
PEOPLE ON THE ROADWAYS AND AT EVENTS THAT MIGHT TAKE THEM AWAY
FROM THEIR NORMAL MEANS OF RECEIVING WEATHER ALERTS.

DECISION SUPPORT...
DSS CODE...ORANGE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
             SIGNIFICANT SEVERE EXPECTED TODAY. MODERATE RISK OF
             SEVERE STORMS INCLUDING DAMAGING WINDS AND TORNADOES.
             TORNADO WATCH 692 IN EFFECT UNTIL 1PM CST FOR PARTS
             OF THE AREA.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  37  48  27  54 / 100  10   0   0
BTR  39  52  30  57 / 100  10   0   0
ASD  43  53  30  55 / 100  10   0   0
MSY  44  51  35  55 / 100  10   0   0
GPT  44  54  32  55 / 100  10   0   0
PQL  45  55  30  55 / 100  10   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
     LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
     PLAQUEMINES...LOWER ST. BERNARD...LOWER
     TERREBONNE...ORLEANS...ST. CHARLES...UPPER
     JEFFERSON...UPPER PLAQUEMINES...AND UPPER ST. BERNARD.

     WIND ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON
     ROUGE...IBERVILLE...LIVINGSTON...POINTE COUPEE...ST.
     JAMES...ST. JOHN THE BAPTIST...UPPER LAFOURCHE...UPPER
     TERREBONNE...AND WEST BATON ROUGE.

GM...SMALL CRAFT ADVISORY UNTIL 3 PM WEDNESDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...LAKE BORGNE...LAKE
     PONTCHARTRAIN AND LAKE MAUREPAS...AND MISSISSIPPI SOUND.

     GALE WARNING FROM 6 PM TUESDAY TO 6 AM WEDNESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
     FOURCHON OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 6 AM WEDNESDAY TO 3 PM WEDNESDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     FROM 20 TO 60 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM PORT
     FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 3 PM WEDNESDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...LAKE BORGNE...LAKE
     PONTCHARTRAIN AND LAKE MAUREPAS...AND MISSISSIPPI SOUND.

     GALE WARNING FROM 6 PM TUESDAY TO 6 AM WEDNESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
     FOURCHON OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 6 AM WEDNESDAY TO 3 PM WEDNESDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     FROM 20 TO 60 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM PORT
     FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

&&
Hazardous weather outlook, Dec 25, 10:48 AM CST, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1048 AM CST TUE DEC 25 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-260500-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1048 AM CST TUE DEC 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A DANGEROUS SEVERE WEATHER OUTBREAK EXPECTED TO IMPACT THE AREA
TODAY AS A POTENT WEATHER SYSTEM MOVES THROUGH THE LOWER
MISSISSIPPI VALLEY. THE STORM PREDICTION CENTER IS CURRENTLY
INDICATING A MODERATE RISK OF SEVERE WEATHER ACROSS AREAS THAT ARE
GENERALLY ALONG AND NORTH OF A LINE FROM DONALDSONVILLE TO
PASCAGOULA WITH A SLIGHT RISK ACROSS THE REMAINDER OF THE
AREA...WITH A SLIGHT RISK OF SEVERE WEATHER ACROSS TH REMAINDER OF
THE OUTLOOK AREA.

THE MAIN THREATS FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING
WINDS AND TORNADOES. HOWEVER...LOCALLY HEAVY RAINFALL AND LARGE
HAIL WILL ALSO BE POSSIBLE. THERE IS ALSO AT LEAST SOME THREAT OF
SIGNIFICANT SEVERE WEATHER ACROSS MUCH OF THE OUTLOOK AREA. THIS
IS DEFINED AS STRONG TORNADOES OR WINDS STRONGER THAN 75 MPH. THE
THREAT OF SIGNIFICANT SEVERE WEATHER WOULD PRIMARILY BE DURING THE
AFTERNOON AND EVENING HOURS. SEVERE WEATHER WILL CONTINUE TO BE
POSSIBLE UNTIL A COLD FRONT SWEEPS THROUGH THE AREA LATE THIS
EVENING OR TONIGHT.

STRONG WINDS HAVE DEVELOPED ACROSS THE SOUTHWESTERN HALF OF THE
AREA AHEAD OF THE FRONT...AND A WIND ADVISORY IS NOW IN EFFECT FOR
AREAS GENERALLY SOUTH OF A LINE FROM NEW ROADS TO HAMMOND TO
NEW ORLEANS. THE WIND ADVISORY WILL REMAIN IN EFFECT UNTIL 6 PM.

STRONG WINDS WILL ALSO LEAD TO HAZARDOUS CONDITIONS OVER THE
COASTAL WATERS. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL
COASTAL WATERS THOUGH TONIGHT AND COULD BE EXTENDED INTO
WEDNESDAY. INITIALLY WINDS WILL BE OUT OF THE SOUTHWEST BUT AS
SOON AS THE FRONT MOVES THROUGH WINDS WILL QUICKLY BECOME
OFFSHORE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY.

ANOTHER COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE
AREA SATURDAY. AT THIS TIME...WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS REQUESTED TODAY.

95/DM

In the hours before

Special weather statement, Dec 25, 8:14 AM CST, 5 hours 31 minutes before
LAZ035-036-MSZ068-069-251515-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
814 AM CST TUE DEC 25 2012

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING AMITE
COUNTY...WILKINSON COUNTY...EAST FELICIANA PARISH...WEST FELICIANA
PARISH...

AT 811 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 17 MILES NORTH OF ST. FRANCISVILLE...
OR ABOUT 7 MILES SOUTHEAST OF FORT ADAMS...MOVING NORTHEAST AT 55
MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...SPILLMAN...WOODVILLE...NORWOOD...DOLOROSA...CENTREVILLE...
GLOSTER...CROSBY...LIBERTY AND SMITHDALE

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST TUESDAY AFTERNOON
FOR SOUTHEAST LOUISIANA.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

MJH

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 8:34 PM CSTDense Fog AdvisoryLIX9 hr
Dec 25, 1:48 PM CSTSevere Thunderstorm WarningLIXAmite27 min
Dec 25, 1:52 PM CSTTornado WarningLIXWilkinson53 min
Dec 25, 1:59 PM CSTTornado WarningLIXWilkinson46 min
Dec 25, 2:30 PM CSTTornado WarningLIXAmite45 min
Dec 25, 2:38 PM CSTTornado WarningLIXWilkinson37 min
Dec 25, 2:54 PM CSTTornado WarningLIXPearl River36 min
Dec 25, 3:29 PM CSTTornado WarningLIXPearl River22 min
Dec 25, 3:45 PM CSTTornado WarningLIXHancock, Harrison, Pearl River30 min
Dec 25, 3:47 PM CSTTornado WarningLIXWalthall28 min
Dec 25, 3:54 PM CSTSevere Thunderstorm WarningLIXWalthall66 min
Dec 25, 4:01 PM CSTSevere Thunderstorm WarningLIXHancock, Harrison44 min
Dec 25, 4:47 PM CSTSevere Thunderstorm WarningLIXPearl River58 min
Dec 24, 9:03 PM CSTMarine Dense Fog AdvisoryLIX9 hr
Dec 25, 4:27 AM CSTGale WarningLIX26 hr
Dec 25, 4:27 AM CSTSmall Craft AdvisoryLIX35 hr
Dec 25, 6:44 AM CSTSevere Thunderstorm WarningLIXEast Baton Rouge, Iberville, Pointe Coupee, West Baton Rouge31 min
Dec 25, 10:28 AM CSTWind AdvisoryLIXAssumption, East Baton Rouge, Iberville, Pointe Coupee, Saint Bernard, Saint James and 2 more20 hr
Dec 25, 1:57 PM CSTTornado WarningLIXLafourche, Saint Charles, Saint James, Saint John the Baptist33 min
Dec 25, 1:58 PM CSTSpecial Marine WarningLIX62 min
Dec 25, 2:07 PM CSTTornado WarningLIXSaint Tammany, Tangipahoa, Washington38 min
Dec 25, 2:17 PM CSTTornado WarningLIXJefferson, Lafourche, Saint Charles, Saint John the Baptist43 min
Dec 25, 2:27 PM CSTSpecial Marine WarningLIX33 min
Dec 25, 2:41 PM CSTTornado WarningLIXEast Feliciana34 min
Dec 25, 2:50 PM CSTTornado WarningLIXJefferson, Orleans, Saint Charles25 min
Dec 25, 2:58 PM CSTTornado WarningLIXEast Baton Rouge32 min
Dec 25, 2:59 PM CSTTornado WarningLIXSaint Tammany31 min
Dec 25, 3:02 PM CSTTornado WarningLIXJefferson, Orleans, Saint Charles28 min
Dec 25, 3:05 PM CSTSpecial Marine WarningLIX40 min
Dec 25, 3:13 PM CSTTornado WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena47 min
Dec 25, 3:28 PM CSTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, Iberville, Livingston, West Baton Rouge62 min
Dec 25, 3:46 PM CSTTornado WarningLIXSaint Helena, Tangipahoa44 min
Dec 25, 3:49 PM CSTSpecial Marine WarningLIX26 min
Dec 25, 3:58 PM CSTTornado WarningLIXJefferson, Lafourche, Plaquemines, Saint Bernard16 min
Dec 25, 4:11 PM CSTSevere Thunderstorm WarningLIXAscension, Livingston, Saint Helena, Saint Tammany, Tangipahoa, Washington64 min
Dec 25, 4:15 PM CSTSpecial Marine WarningLIX45 min
Dec 25, 4:39 PM CSTSpecial Marine WarningLIX96 min
Dec 25, 5:09 PM CSTSevere Thunderstorm WarningLIXAssumption, Lafourche, Saint John the Baptist, Terrebonne47 min
Dec 25, 5:27 PM CSTSpecial Marine WarningLIX63 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.